Our Range of Treatments

Conditions

Lumps after Dermal Fillers

Author: Dr Naomi / 30 Oct 2015

Why does lumpiness occur with dermal filler injections?

With any injections into the skin with dermal filler, lumpiness may occur.

Lumps can be due to bruises, which will resolve.

The swelling around the injection sites, this will resolve.

The product may have been injected with a larger deposit in one area, or the product may have moved to create a large deposit in an area. This will resolve nearly all the time.

Lumpiness is very common to feel in your skin in the days after injection of dermal filler into the face, including the upper lip body and the cheeks and the chin area and along wrinkles and folds when injected to lift these. It will usually resolve within a couple of weeks.

How to Prevent Lumpiness with dermal filler injections?

Firstly by preventing bruising

Ice should always be used prior to injections.

The doctor can prevent bruising by using a cannula for injections. Cannula can be used for most injecting, but not with very superficial injections

The doctor should make sure with each injection site that pressure is applied to the area as quickly as possible and for as long as necessary to stop the bleeding. Ice should the be reapplied to the area that was bleeding

If given the OK from their prescribing doctor, the patient can make sure they have stopped any blood thinning drugs (including vitamins)  2 weeks prior to the injectable appointment.

Medications / Vitamins associated with increased bruising (ie blood thinners)

* NSAIDs (non-steroidal anti-inflammatory drugs) eg aspirin, Naprosyn, Ibuprofen

* Herbal supplements including ginko, garlic and ginseng, St.John’s wort, danshen, don quai and feverfew

Many other medications / herbs are included, please discuss with doctor.

Very important: injection technique

The injection technique of laying down many fine lines in an area instead of depositing large lumps of filler will reduce the incidence of lumps. This creates a very smooth look (maybe not at first, but when swelling has resolved).

What do I do if I notice lumps after my  dermal filler injections?

First, rule out infection (this will be a combination of the following: redness, tenderness, swelling, pain and pus) This is rare, but can occur. Contact your doctor in this circumstance as antibiotics and other treatments may be required

The main thing about lumpiness is, do not panic, it is very common in the first few days up to a couple of weeks after treatment.

If you can only feel the lumps and not see them, then panic even less, because this isn’t usually a problem.

If you can see the lumps. Keep your eye on them. Perform gentle massage (only if recommended by your doctor) and if you can still see a lump at 2 weeks, contact your doctor.

Treatment of lumps:

* Massage: This is very effective, but often needs to be stronger in pressure than patients realise

* Hyaluronidase / Hylase; The doctor can inject the lump to remove the product

Dr Naomi Dermal Filler Lumps Tips:

When you’re having your injections, always remind your doctor where you have had a big bruise in the past, as the doctor may be able to be more careful or avoid that area when possible. Often patients will get bruises in the same area.

Also, come a little early to your appointment and ask if you can sit somewhere quietly for a few minutes before the appointment with ice on your face.

Lumpiness is extremely common in the body of the upper lip. Even with perfect technique this can occur. This area needs extra and strong massage. Have your doctor demonstrate how to massage the area.

Images of Lumps After Dermal Filler Injections

LUMPS OF DERMAL FILLER PRODUCT

Lump in left lip after dermal filler

Lump in left lip after dermal filler

Lumps after dermal fillers in lips

Lumps after dermal fillers in lips

Lump of dermal filler product under eye

Lump of dermal filler product under eye

Lump of dermal filler product under eye

Lump of dermal filler product under eye


INFECTIVE LUMPS 

Here are some examples of infective lumps after dermal filler:

Lump several days after dermal filler: Redness, tenderness, pain and swelling

Lump several days after dermal filler: Redness, tenderness, pain and swelling

Infective lump after dermal filler: redness, tenderness, swelling, pain and pus associated

Infective lump after dermal filler: redness, tenderness, swelling, pain and pus associated

Infective lump after dermal filler for treatment of acne scarring: redness, tenderness swelling pain and pus associated

Infective lump after dermal filler for treatment of acne scarring: redness, tenderness swelling pain and pus associated

Print

Number of views (31571)      Comments (0)

Tags:

Name:
Email:
Subject:
Message:
x
Back to Top